MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX25 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX25 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Health professional: unknown.Occupation: others.The actual sample was not returned to the ashitaka factory.The provided video was confirmed.It was found that the tube was connected to the gas outlet side of oxygenator.There were no pump records obtained.Review of the manufacturing record and the shipping inspection record of the actual product confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination.Based on the investigation result, no anomaly was found in the manufacturing record or the shipping inspection record.Since the actual sample could not be confirmed, and detailed information and pump records were not obtained, it was not possible to clarify the cause of oxygenation failure.Regarding the additional information that "they tested the gas flow by connecting the gas out port with a tube", the structure related to the gas flow channel of our capiox rx was described.The gas outlet side is designed with the housing adhered in the center and has a gap on the outer circumference.This may involve connecting a tube to the gas out port to collect gas from the gas outlet when blowing oxygen gas mixed with anesthesia.Currently, since it is necessary to suck more gas than insufflation gas, the gas outlet side is open.On the gas inlet side, the outer circumference of housing is adhered so that the inflowing gas does not leak.Relevant ifu reference: "start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.(c.Intiation of bypass warnings)" "measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease fio2.To increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.To decrease paco2, increase total gas flow.To increase paco2, decrease total gas flow.(d.During perfusion, 2)" terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that no oxygenation was found after the cpb ran, po2 50-60 mmhg.After the circuit was checked, no gas flow from the gas outlet was found, even if gas flow setting was 8.0l/min.The event occurred intra-operative.There was no patient injury/medical or surgical intervention.The procedure outcome was not reported.The final patient impact was not harmed.Additional information was received on (b)(6) 2022: the product was not replaced.The procedure was switched to off-pump surgery.The provided video was checked, and it was found that a tube was inserted into the gas out of the oxygenator; however, the tube connection on the in port side could not be found.The gas line was installed correct.The air-in port was connected with a tube from the gas source.The gas flow from the gas source was normal.The gas flow was tested by connecting the gas out port with a tube and putting it into water.It was found that there was no gas flow from the out port.

Brand Name
CAPIOX RX25 OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key15531534
Report Number9681834-2022-00198
Device Sequence Number17446329
Product Code DTZ
UDI-Device Identifier04987350769572
UDI-Public04987350769572
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberN/A
Device Catalogue NumberCX*RX25RW
Device Lot Number210823
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale